Alert archive / Alabama / Tornado Warnings in 2025

Tornado Warning 11, NWS Birmingham, AL

March 15, 2025Marion County, Alabama

NWS Birmingham, AL issued this tornado warning at Mar 15, 2025, 1:32 PM CDT for Marion County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2025, 1:32 PM CDT (18:32 UTC)
Expired
Mar 15, 2025, 2:00 PM CDT
In force
28 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Marion County, AL

The radar

The Columbus AFB radar (KGWX), 48 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 12:25 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2025-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 408 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-287 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
408 m²/s²
0-3 km storm-relative helicity
476 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

682 
WFUS54 KBMX 151832
TORBMX
ALC093-151900-
/O.NEW.KBMX.TO.W.0011.250315T1832Z-250315T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
132 PM CDT Sat Mar 15 2025

The National Weather Service in Birmingham has issued a

* Tornado Warning for...
  Northwestern Marion County in northwestern Alabama...

* Until 200 PM CDT.

* At 132 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Tremont, or 11 miles southeast of Fulton, moving
  northeast at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Shottsville and Bexar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3431 8792 3412 8820 3432 8817
TIME...MOT...LOC 1832Z 219DEG 49KT 3416 8824 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

86/Martin
3 follow-up statements
754 
WWUS54 KBMX 151841
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
141 PM CDT Sat Mar 15 2025

ALC093-151900-
/O.CON.KBMX.TO.W.0011.000000T0000Z-250315T1900Z/
Marion AL-
141 PM CDT Sat Mar 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
NORTHWESTERN MARION COUNTY...

At 141 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Tremont, or 11 miles northwest of Hamilton, moving
northeast at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Shottsville and Bexar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3431 8792 3412 8820 3432 8817
TIME...MOT...LOC 1841Z 219DEG 49KT 3426 8814 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

86/Martin
080 
WWUS54 KBMX 151850
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
150 PM CDT Sat Mar 15 2025

ALC093-151900-
/O.CON.KBMX.TO.W.0011.000000T0000Z-250315T1900Z/
Marion AL-
150 PM CDT Sat Mar 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
NORTHWESTERN MARION COUNTY...

At 149 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southeast of Red Bay, moving northeast at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Shottsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3431 8792 3417 8813 3432 8817
TIME...MOT...LOC 1849Z 219DEG 49KT 3435 8806 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

86/Martin
587 
WWUS54 KBMX 151852
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
152 PM CDT Sat Mar 15 2025

ALC093-151902-
/O.EXP.KBMX.TO.W.0011.000000T0000Z-250315T1900Z/
Marion AL-
152 PM CDT Sat Mar 15 2025

...THE TORNADO WARNING FOR NORTHWESTERN MARION COUNTY WILL EXPIRE AT
200 PM CDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 800 PM CDT for northwestern
Alabama.

&&

LAT...LON 3431 8792 3417 8813 3432 8817
TIME...MOT...LOC 1852Z 219DEG 49KT 3437 8804 

$$

86/Martin

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Mar 15, 12:48 PM CDT, 44 minutes earlier. Its key messages:

  • Issued at 1248 PM CDT FRI MAR 14 2025
  • A severe weather outbreak is expected across much of the region this afternoon through early Sunday morning with a High (Level 5 of 5) risk for severe weather across much of our west and central counties and a Moderate (Level 4 of 5) across our east and southeast counties.
  • There is a Moderate (Level 3 of 4) risk of excessive rainfall across much of our northern counties and a Slight (Level 2 of 4) risk of excessive rainfall across all but the southern quarter of the forecast area where there is a Marginal (Level 1 of 4) risk of excessive rainfall. From now through Sunday morning, expect 2 to 4 inches of rainfall and a flood watch remains in effect for the northwest portions of Central Alabama.
Area forecast discussion, Mar 15, 12:48 PM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1248 PM CDT Sat Mar 15 2025

...New SHORT TERM...

.KEY MESSAGES...
Issued at 1248 PM CDT FRI MAR 14 2025

 - A severe weather outbreak is expected across much of the region
   this afternoon through early Sunday morning with a High (Level
   5 of 5) risk for severe weather across much of our west and
   central counties and a Moderate (Level 4 of 5) across our east
   and southeast counties.

 - There is a Moderate (Level 3 of 4) risk of excessive rainfall
   across much of our northern counties and a Slight (Level 2 of
   4) risk of excessive rainfall across all but the southern
   quarter of the forecast area where there is a Marginal (Level 1
   of 4) risk of excessive rainfall. From now through Sunday
   morning, expect 2 to 4 inches of rainfall and a flood watch
   remains in effect for the northwest portions of Central
   Alabama.

&&

.SHORT TERM...
(This afternoon through Sunday)
Issued at 1248 PM CDT SAT MAR 15 2025

This afternoon.

Broad ridging was centered over the Bahamas and Southeast Florida
while a broad mid-level trough was over the South-Central Plains.
A deep occluded low was positioned over Northwest Wisconsin. A
strong cold front extended south from the occluded low well to our
north that extends south and southwest through Illinois and
extending toward the ArkLaTex Region early this afternoon. Global
and regional numerical models are in solid agreement with a
120-140 upper level jet moving over much of the western and
central counties later this afternoon into tonight. This jet max
corresponds to a strong mid-level impulse that will round the
trough base over Eastern Texas early this afternoon and swing east
over the ArkLaTex this afternoon and continue east over
Mississippi and Alabama this evening and overnight. Many
ingredients are in place, as sampled by local and regional
soundings from this morning up to the present time. Abundant wind
shear exists with more than sufficient instability as surface
temperatures continue to warm into the 70s across all but the far
northern and northeast counties as of this writing. Some locations
across the south and east will likely see highs in the lower 80s
later this afternoon. A deepening plume of rich low-level moisture
is continuing to advect into the area from the south with dew
points in the 60s generally west of Interstate 65 at this time
with readings in the upper 60s across the far western counties
now. The moist environment will allow cloud base heights to lower
through the late afternoon and overnight, making it easier for
circulations aloft to extend down towards the surface.

Expect increasing clouds from the west with windy conditions
intensifying through the afternoon and into the night as a heavy
convective line of storms gradually approaches from the west.
Favorable conditions exists for some supercell structures to
develop and exist ahead of the convective line, these storms will
have the best strong/long duration tornado potential along with
the greatest large hail risk. Damaging straight-line winds along
with a QLCS embedded tornado risk will accompany the line of
storms that is expected to gradually grow upscale into a long
squall line with time through the afternoon and evening as strong
forcing aloft moves eastward into the state. Winds will remain
gusty from the south with speeds from 15-30 mph and higher gusts
from 20-40 mph at times even ahead of the heavy convection. High
temperatures will range from the lower 70s far northwest to the
lower 80s east and southeast.

Tonight.

The broad mid-level trough will move east over the Mid-South
Region overnight as favorable dynamical forcing along with strong
shear and more than sufficient instability continues to support
heavy convection with severe thunderstorms pushing east across the
central and eastern portions of the forecast area. The occluded
low will move further northeast, becoming positioned north of Lake
Superior with the associated cold front extended south through
the Ohio and Tennessee Valley Regions and southward across Eastern
Mississippi by sunset. An extensive squall line is expected to
congeal and plow eastward across the rest of the area with
lingering supercell potential ahead of the convective line. ALl
modes of severe weather will remain possible through the early
morning hours before the surface front pushes east of the area
into Georgia. Gusty winds will persist ahead of the convective
line with wind speeds from the south at 15-30 mph with gusts 20-40
mph while northwest winds from 10-20 mph with gusts to 30 mph
will be possible behind the front across the west and central
portions of the area. Low temperatures will range from near 50 far
northwest to readings near 60 toward daybreak on Sunday morning.

Sunday.

The broad mid-level trough will continue to move east with the
trough base becoming positioned over the Central Gulf Coast Region
towards late afternoon on Sunday. The primary cold front will
move east into Georgia after sunrise while a secondary cold front
will move east into the area through the day on Sunday. Winds will
initially be from the southwest early in the day from 5-15 mph
then will decrease to 5-10 mph later in the day as a more
northwesterly flow develops areawide. Cloud cover will decrease
across the southwest and southern counties through the afternoon
while some thicker clouds will linger over the northern half of
the area where small (10-20%) chances for some shower activity
will linger through late afternoon. High temperatures will range
from the upper 50s far northwest to the upper 70s far southeast.

05

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 236 AM CDT SAT MAR 15 2025

Drier weather is anticipated to start the week. Ridging will build
in by Monday, with surface high pressure dominating the South. Highs
on Tuesday and Wednesday should rebound into the upper 70s to near
80 ahead of the next upper trough approaching the area by Wednesday
night. A surface low crossing the Plains into the Great Lakes region
will drag a cold front through the area Thursday, with rain chances
returning. Thunder is a possibility but isn't explicitly forecast at
this time. Late week looks cooler behind the front.

12

&&

.AVIATION...
(18Z TAFS)
Issued at 1129 AM CDT SAT MAR 15 2025

Expect deteriorating flying conditions through the afternoon
hours as a heavy line of rain and thunderstorms with some severe
storms will approach the area from the west. Expect a duration of
thunderstorm activity with increasing surface wind gusts ahead of
this activity with the highest winds within the activity.
Thunderstorm potential will decrease toward midnight across the
western areas with this activity lingering closer to sunrise on
Sunday morning across the eastern locations. Some lingering
showers will be possible into Sunday morning with the better
chances north and east while the lower-level winds gradually
decrease with time though the day.

05

&&

.FIRE WEATHER...

Min RH values should remain above 50 percent west of I-65, while
some eastern areas may dip to 40 percent. Southerly flow will
continue today, with winds sustained greater than 15 mph and gusts
up to 35-40 mph. This will continue heightened fire weather concerns
ahead of an expected severe weather outbreak this afternoon and into
the overnight. RH values Sunday are likely to fall to around 35
percent, and fall even lower to around 25 percent on Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     81  54  68  36 /  50  90  30  10
Anniston    82  54  70  38 /  30  90  30  10
Birmingham  81  54  67  39 /  60 100  20   0
Tuscaloosa  78  53  66  39 /  90 100  10   0
Calera      80  55  68  40 /  60 100  20   0
Auburn      81  57  73  42 /  10  90  30   0
Montgomery  83  58  73  41 /  30  90  20   0
Troy        82  57  75  41 /  20  90  20   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 1 AM CDT Sunday for the following counties:
Autauga-Barbour-Bibb-Blount-Bullock-Calhoun-Chambers-Cherokee-
Chilton-Clay-Cleburne-Coosa-Dallas-Elmore-Etowah-Fayette-Greene-
Hale-Jefferson-Lamar-Lee-Lowndes-Macon-Marengo-Marion-Montgomery-
Perry-Pickens-Pike-Randolph-Russell-Shelby-St. Clair-Sumter-
Talladega-Tallapoosa-Tuscaloosa-Walker-Winston.

Flood Watch through late tonight for the following counties:
Blount-Fayette-Lamar-Marion-Walker-Winston.

&&

SHORT TERM...05
LONG TERM....12
AVIATION...05
Hazardous weather outlook, Mar 15, 2:33 AM CDT, 10 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
233 AM CDT Sat Mar 15 2025

ALZ011>015-017>050-161045-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
233 AM CDT Sat Mar 15 2025

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Some severe storms are possible across the western half of Central
Alabama through 8 am this morning. Damaging winds up to 60 mph,
large hail up to quarter size, and a few tornadoes will be possible.

An outbreak of severe weather is forecast this afternoon and evening
through early Sunday morning. Damaging winds up to 70 mph, large
hail up to golf ball size, and tornadoes, some of whichmay be strong
and long-tracked, are likely during this time frame.

There is a Slight Risk of Excessive Rainfall Saturday through
Sunday morning. Generally 2-4 inches of rainfall is expected. A
Flood Watch is now in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
on Saturday and Saturday night.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 2:15 AM CDTSpecial Weather StatementBMXPickens30 min
Mar 15, 2:45 AM CDTTornado WarningBMXMarion32 min
Mar 15, 2:47 AM CDTSpecial Weather StatementBMXLamar43 min
Mar 15, 3:03 AM CDTSpecial Weather StatementBMXFayette42 min
Mar 15, 3:17 AM CDTSevere Thunderstorm WarningBMXMarion43 min
Mar 15, 3:25 AM CDTSpecial Weather StatementBMXWinston35 min
Mar 15, 3:32 AM CDTSpecial Weather StatementBMXPickens28 min
Mar 15, 3:38 AM CDTSevere Thunderstorm WarningBMXPickens, Tuscaloosa52 min
Mar 15, 3:45 AM CDTSpecial Weather StatementBMXWinston30 min
Mar 15, 4:01 AM CDTSevere Thunderstorm WarningBMXFayette, Tuscaloosa, Walker29 min
Mar 15, 4:14 AM CDTSpecial Weather StatementBMXWinston31 min
Mar 15, 4:19 AM CDTSevere Thunderstorm WarningBMXWalker26 min
Mar 15, 4:25 AM CDTSpecial Weather StatementBMXTuscaloosa35 min
Mar 15, 4:42 AM CDTSpecial Weather StatementBMXWalker33 min
Mar 15, 5:08 AM CDTSpecial Weather StatementBMXBlount37 min
Mar 15, 5:12 AM CDTSevere Thunderstorm WarningBMXBlount34 min
Mar 15, 5:14 AM CDTSevere Thunderstorm WarningBMXJefferson31 min
Mar 15, 5:41 AM CDTSpecial Weather StatementBMXBlount34 min
Mar 15, 6:50 AM CDTSpecial Weather StatementBMXBlount10 min
Mar 15, 7:07 AM CDTAreal Flood AdvisoryBMXBlount113 min
Mar 15, 8:07 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo25 hr
Mar 15, 8:08 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter25 hr
Mar 15, 2:31 PM CDTTornado WarningBMXSumter44 min
Mar 15, 2:51 PM CDTTornado WarningBMXGreene, Pickens54 min
Mar 15, 3:24 PM CDTTornado WarningBMXTuscaloosa66 min
Mar 15, 4:20 PM CDTTornado Warning Tornado observedBMXWalker39 min
Mar 15, 4:35 PM CDTTornado WarningBMXPickens25 min
Mar 15, 4:45 PM CDTTornado Warning Tornado observedConsiderable damage threatBMXFayette, Tuscaloosa31 min
Mar 15, 5:16 PM CDTTornado WarningBMXSumter16 min
Mar 15, 5:37 PM CDTTornado WarningBMXWinston23 min
Mar 15, 6:32 PM CDTTornado WarningBMXHale, Marengo, Perry58 min

Nearby

Tornado Warnings in Alabama, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.